Alert archive / Pennsylvania / Frost Advisories in 2016
Frost Advisory 4, NWS State College, PA
NWS State College, PA issued this frost advisory at May 19, 2016, 2:02 PM EDT for McKean County, Potter County, Pennsylvania. It took effect at May 20, 2016, 3:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2016, 2:02 PM EDT (18:02 UTC)
- In effect from
- May 20, 2016, 3:00 AM EDT
- Expired
- May 20, 2016, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS State College, PA
Counties McKean County, PA, Potter County, PA
The radar
The State College radar (KCCX), 97 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
365 WWUS71 KCTP 191802 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 202 PM EDT THU MAY 19 2016 PAZ005-006-200215- /O.NEW.KCTP.FR.Y.0004.160520T0700Z-160520T1200Z/ MCKEAN-POTTER- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT 202 PM EDT THU MAY 19 2016 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY. * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$
1 follow-up statement
818 WWUS71 KCTP 200133 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 933 PM EDT THU MAY 19 2016 PAZ005-006-201200- /O.CON.KCTP.FR.Y.0004.160520T0700Z-160520T1200Z/ MCKEAN-POTTER- INCLUDING THE CITIES OF...BRADFORD...COUDERSPORT 933 PM EDT THU MAY 19 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY... * TEMPERATURES...IN THE MID 30S. * TIMING...LATE TONIGHT AND EARLY FRIDAY MORNING. * IMPACTS...VEGETATION MAY BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL OR GARDENING INTERESTS SHOULD PROTECT SENSITIVE VEGETATION. POTTED PLANTS SHOULD BE BROUGHT INDOORS. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 19, 10:51 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, May 19, 10:51 AM EDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service State College PA 1051 AM EDT THU MAY 19 2016 .SYNOPSIS... High pressure building southeast into the region will bring a clear to partly cloudy and chilly night tonight. Dry and milder weather will follow for Friday. A storm system over the Lower Mississippi on Friday will move northeast and spread rain into Pennsylvania late Friday night into Saturday. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... Clouds melted away in the SE and diurnal cu firing up in the sc and nc mtns. While a few of the cu may get moderate to towering they will most likely not produce more than a sprinkle. temps popped up quickly this morning. As the clouds develop and the temp profile becomes dry adiabatic the temps should level off fairly closely to the going forecast. But, have nudged them higher by a few degrees F in a the middle Susq and far NW. Previous wisdom: 500-300mb shear axis extending from the southern Poconos...to South Central Penn early today marks the NW extent of cloud cover and isolated showers that were still drifting NE across the far Lower Susq Valley. The shear axis will sag slowly south of the Mason/Dixon line through the mid to late morning hours, before drifting back slightly to the north with wind speeds strengthening in this layer by about 10kts during the day today. All of Central PA (including the Lower Susq Valley) should reside within deep subsidence beneath the left rear quad of the upper level jet late this morning and this afternoon. The several KFT thick strato/alto cu decks across the SE counties at 06z...will decrease in depth and become quite shallow by 13 or 14Z today from KMDT south and east. Elsewhere...some patchy early morning frost and fog across central and NW Penn will be followed by plenty of sunshine today. Temps will start the day around 50f across the Lower Susq region...and in the chilly mid to upper 30s across the northern and western mtns. Temps will rebound nicely today...reaching the l60s across the higher terrain of the north and west...and mid to upper 60s elsewhere (which will be a few to several deg shy of normal). && .SHORT TERM /7 PM THIS EVENING THROUGH 6 AM FRIDAY/... High pressure over the lower glakes will build southeast and become centered over the state tonight and Friday. Skies will be clear to partly cloudy tonight...followed by another day of abundant sunshine on Friday. Lows tonight will range from the mid to upper 30s across the north with patchy frost early Friday...to the 40s elsewhere. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... The longer range NAEFSBC and GEFSBC show the evolution of a ridge to our northwest and 850 mb temperatures staying around normal for Friday. This should provide for relatively dry weather, with cool nights and daytime highs close to normal late in the week. High temperatures Friday will climb by an average of 5-8 deg f (from Thursday's highs) to the upper 60s across the Laurels and Northern Mountains...and 70-73F in most other areas. Latest operational medium range guidance continue to be in pretty good agreement with developing an upper-level trough or a closed area of upper- level low pressure for this weekend across the Ohio Valley and Mid Atlantic Region. The location of this trough and the subsequent development of mdtly strong sfc low pressure near 1000 mb across the Delmarva region by late Saturday, along with an increasing strong ENE (-2 to -3 sigma) flow at 850 mb has a rather ominous look which implies a cloudy...rainy...and unseasonably cool Saturday and Sat night. The core of the pesky east/west 100 kt upper jet (near the mason/dixon line Thursday)...will slide off the mid atlantic coast by Friday, then wag its tail to the north to start the weekend - leaving central PA under a region of large scale ascent associated with the RE region of this jet...and aforementioned onshore, moist llvl flow. Slow eastward movement of the upper low is progged into early next week. So slow improvement ie. decreasing pops are in the forecast for next Monday and Tuesday. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... Lower conditions at UNV again...as patchy fog and low clds lift. Expect areas that have lower conditons to be VFR shortly. Friday looks like today...a nice spring day with VFR conditions. OUTLOOK... Fri...VFR/No significant wx. Sat...MVFR/IFR with rain likely especially southern 1/2. Sun...Scattered P.M. showers possible. Cig restrictions poss mainly south. Mon...Cig restrictions poss east. Otherwise no significant wx. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert NEAR TERM...Dangelo/Lambert SHORT TERM...Lambert LONG TERM...Lambert/Gartner AVIATION...Dangelo/Martin
Hazardous weather outlook, May 19, 5:03 AM EDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 AM EDT THU MAY 19 2016 PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-200915- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 503 AM EDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-037-041-042-200915- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- 503 AM EDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PATCHY FROST WILL FORM ACROSS THE NORTHERN MOUNTAINS OF PENNSYLVANIA LATE TONIGHT...AND WILL PERSIST UNTIL AROUND 9 AM FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in Pennsylvania, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.